Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Medicine Patch post ESWT

Posted by Jen L on 7/30/03 at 09:55 (125639)


I received ESWT-Sonocur in the mid of July. I think now it's too early to access its effect on me, but if I have to tell about how I feel short term, basically there was more pain 1st week after the procedure, and sometimes twinges of pain, which is different from what I had before, have been located mainly around the trigger points. Two days ago it seems to calm down. Yesterday I started doing something very cautiously, in 'baby steps' around the house. One hour later I was having more pain and swelling on the heels, and it was hard to sleep last night. This morning it feels like the worst time in the last six months.
I am posting now with a question whether I can use some external medicine patch on my heels as a part of post ESWT care. The patch contains a compound of herbal medicine, and it's supposed to target at pains on many locations as shoulder, knee etc, and work best for acute conditions. I used it for a week in the beg. of July although my feet were in a chronic stage and felt it did indeed relieved some heel pain and reduced swelling. The tenderest areas on the heel even started to feel kind of itchy, which as you feel when a skin cut is healing. But I could not test-use it for lengthy period of time cuz I booked ESWT and decided to try the 'hi-tech' procedure first.
ESWT brought chronic condition to acute state, and after the procedure I guess it should be in the healing stage now. Whatever I did yesterday seems to reinjured it accidentally. I want someting to put out the fire if you will. Applying the medicine patch should not hinter or interfere with healing process, right?
Thanks in advance for your advice.


Re: Medicine Patch post ESWT

Ed Davis, DPM on 7/30/03 at 10:10 (125651)

There is no concensus as to exactly when it is okay to use anti-inflammatories after ESWT. My feeling is that the patch you refer to will cause no harm.

Re: Medicine Patch post ESWT

Dr. Z on 7/30/03 at 14:49 (125695)

I would second the opinion. I also like to use heat twice daily if it helps to reduce your pain.